Alert archive / Mississippi / Wind Advisories in 2020

Wind Advisory 10, NWS Memphis, TN

October 10, 20204 counties in Arkansas; 16 counties in Mississippi; Shelby County, Tennessee

NWS Memphis, TN issued this wind advisory at Oct 10, 2020, 3:17 AM CDT for 4 counties in Arkansas; 16 counties in Mississippi; Shelby County, Tennessee. It took effect at Oct 10, 2020, 4:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2020, 3:17 AM CDT (08:17 UTC)
In effect from
Oct 10, 2020, 4:00 AM CDT
Expired
Oct 10, 2020, 4:00 PM CDT
In force
12 hr
Issued by
NWS Memphis, TN
All 21 counties

Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2020-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2020-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS74 KMEG 100817
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
317 AM CDT Sat Oct 10 2020

ARZ049-058-MSZ007-010>012-020-021-102100-
/O.NEW.KMEG.WI.Y.0010.201010T0900Z-201010T2100Z/
Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Tallahatchie-
Yalobusha-
Including the cities of Marianna, Helena, West Helena, Tunica, 
Clarksdale, Marks, Batesville, Charleston, Water Valley, 
and Coffeeville
317 AM CDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph.

* WHERE...In Mississippi, Tunica, Coahoma, Quitman, Panola, 
  Tallahatchie and Yalobusha Counties. In Arkansas, Lee AR and 
  Phillips Counties.

* WHEN...Until 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ036-048-MSZ001-008-TNZ088-102100-
/O.NEW.KMEG.WI.Y.0010.201010T1200Z-201010T2100Z/
Crittenden-St. Francis-DeSoto-Tate-Shelby-
Including the cities of West Memphis, Forrest City, Southaven, 
Olive Branch, Senatobia, Bartlett, Germantown, Collierville, 
Memphis, and Millington
317 AM CDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

* WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph.

* WHERE...In Mississippi, DeSoto and Tate Counties. In 
  Tennessee, Shelby County. In Arkansas, Crittenden and St. 
  Francis Counties.

* WHEN...From 7 AM to 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PWB
3 follow-up statements
379 
WWUS74 KMEG 100934 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Memphis TN
434 AM CDT Sat Oct 10 2020

MSZ002-013>016-022>024-101800-
/O.EXA.KMEG.WI.Y.0010.201010T1200Z-201010T2100Z/
Marshall-Lafayette-Union-Pontotoc-Lee MS-Calhoun-Chickasaw-Monroe-
Including the cities of Holly Springs, Oxford, New Albany, 
Pontotoc, Tupelo, Bruce, Calhoun City, Houston, Okolona, Amory, 
and Aberdeen
434 AM CDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph.

* WHERE...Marshall, Lafayette, Union, Pontotoc, Lee MS, Calhoun, 
  Chickasaw and Monroe Counties.

* WHEN...From 7 AM to 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ049-058-MSZ007-010>012-020-021-101800-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-201010T2100Z/
Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Tallahatchie-
Yalobusha-
Including the cities of Marianna, Helena, West Helena, Tunica, 
Clarksdale, Marks, Batesville, Charleston, Water Valley, 
and Coffeeville
434 AM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph.

* WHERE...In Mississippi, Tunica, Coahoma, Quitman, Panola, 
  Tallahatchie and Yalobusha Counties. In Arkansas, Lee AR and 
  Phillips Counties.

* WHEN...Until 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ036-048-MSZ001-008-TNZ088-101800-
/O.CON.KMEG.WI.Y.0010.201010T1200Z-201010T2100Z/
Crittenden-St. Francis-DeSoto-Tate-Shelby-
Including the cities of West Memphis, Forrest City, Southaven, 
Olive Branch, Senatobia, Bartlett, Germantown, Collierville, 
Memphis, and Millington
434 AM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph.

* WHERE...In Mississippi, DeSoto and Tate Counties. In 
  Tennessee, Shelby County. In Arkansas, Crittenden and St. 
  Francis Counties.

* WHEN...From 7 AM to 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
363 
WWUS74 KMEG 101739
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1239 PM CDT Sat Oct 10 2020

ARZ049-058-MSZ007-010>012-020-021-102100-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-201010T2100Z/
Lee AR-Phillips-Tunica-Coahoma-Quitman-Panola-Tallahatchie-
Yalobusha-
Including the cities of Marianna, Helena, West Helena, Tunica, 
Clarksdale, Marks, Batesville, Charleston, Water Valley, 
and Coffeeville
1239 PM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph.

* WHERE...In Mississippi, Tunica, Coahoma, Quitman, Panola, 
  Tallahatchie and Yalobusha Counties. In Arkansas, Lee AR and 
  Phillips Counties.

* WHEN...Until 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ036-048-MSZ001-008-TNZ088-102100-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-201010T2100Z/
Crittenden-St. Francis-DeSoto-Tate-Shelby-
Including the cities of West Memphis, Forrest City, Southaven, 
Olive Branch, Senatobia, Bartlett, Germantown, Collierville, 
Memphis, and Millington
1239 PM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph.

* WHERE...In Mississippi, DeSoto and Tate Counties. In 
  Tennessee, Shelby County. In Arkansas, Crittenden and St. 
  Francis Counties.

* WHEN...From 7 AM to 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ002-013>016-022>024-102100-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-201010T2100Z/
Marshall-Lafayette-Union-Pontotoc-Lee MS-Calhoun-Chickasaw-Monroe-
Including the cities of Holly Springs, Oxford, New Albany, 
Pontotoc, Tupelo, Bruce, Calhoun City, Houston, Okolona, Amory, 
and Aberdeen
1239 PM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph.

* WHERE...Marshall, Lafayette, Union, Pontotoc, Lee MS, Calhoun, 
  Chickasaw and Monroe Counties.

* WHEN...From 7 AM to 4 PM CDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
138 
WWUS74 KMEG 102113
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
413 PM CDT Sat Oct 10 2020

ARZ036-048-049-058-MSZ001-002-007-008-010>016-020>024-TNZ088-
102215-
/O.EXP.KMEG.WI.Y.0010.000000T0000Z-201010T2100Z/
Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-Tunica-
Tate-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-
Including the cities of West Memphis, Forrest City, Marianna, 
Helena, West Helena, Southaven, Olive Branch, Holly Springs, 
Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, 
New Albany, Pontotoc, Tupelo, Charleston, Water Valley, 
Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, 
Aberdeen, Bartlett, Germantown, Collierville, Memphis, 
and Millington
413 PM CDT Sat Oct 10 2020

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the Mid-South. Thus, the Wind Advisory
has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 10, 12:08 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 10, 12:08 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1208 AM CDT Sat Oct 10 2020

.UPDATE...
See the 06z aviation discussion below.

&&

.PREV DISCUSSION... /issued 930 PM CDT Fri Oct 9 2020/

DISCUSSION...

Bands of light rain will rotate across the Mid-South through this
evening as Delta moves into middle Louisiana. Delta is expected to
move northeastward toward our area later tonight into Sunday
morning. Models continue to trend together in regards to rain timing as
well as amounts, especially with most CAMs within range of the
next 24-48 hours. Showers will increase later tonight, but become
heavier by tomorrow afternoon. As for the severe threat,
instability still remains weak at the moment, with shear
increasing through tomorrow. Winds will also remain elevated as
Delta approaches the area, through tomorrow night. No big changes
to the forecast, but lowered low temperatures tonight to our
northern counties. Otherwise, the rest of the forecast looks to be
on track.

SGW

PREV DISCUSSION... /issued 339 PM CDT Fri Oct 9 2020/

DISCUSSION...Latest NHC guidance places the center of Hurricane
Delta about 80 miles SSW of Cameron Louisiana. Some light rain
associated with an outer band of Hurricane Delta has moved across
the Mid-South today and has resulted in widespread cloud cover and
cool temperatures. As of 3 PM CDT, temperatures across the Mid-
South range from the Middle 60s to lower 70s across most
locations.

Latest short term trends indicate Hurricane Delta will make
landfall this evening along the SW Louisiana coast and move inland
towards Northeast Louisiana overnight into Saturday morning,
northeast into NW Mississippi during the day Saturday, towards the
Tennessee River by Sunday morning and towards Middle
Tennessee/Kentucky by Sunday evening. Chances for rain showers
will persist tonight. However, the best chance for rainfall
moderate to heavy at times will arrive late tonight and persist
into the day Saturday as precipitable water values increase at or
above 2 inches. Total rainfall amounts will average between 3-6
inches mainly along/south of I-40. A Flash Flood remains in effect
and no changes were needed at this time for the afternoon
forecast package.

A potential remains for the development of low topped mini-
supercells producing weak short lived tornadoes in a relatively
lower CAPE/high shear environment for portions of North
Mississippi (especially Northeast Mississippi) Saturday morning
into Saturday afternoon with instability in the 300-600 J/kg
range and storm relative helicity values at or above 500 m2/s2.

The future remnants of Delta will move away from the region Sunday
into Sunday night bringing a period of rain free weather to the
Mid-South for much of next week.

CJC

&&

.AVIATION...
/06z TAFs/

Flight conditions will deteriorate overnight as the remnants of
Delta move into the Mid-South. Rain showers will continue to
spread north with spurious ceilings/visibility through the early
morning hours. Ceilings are forecast to remain in the 700-1200 ft
range most of tomorrow with widespread rain and gusty east to
northeast winds. Strong winds above the surface will result in
some compression issues at MEM this morning, eventually decreasing
during the late afternoon hours. Rain will begin to decrease from
southwest to northeast tomorrow evening as drier air moves into
the area, but low clouds will likely persist through the TAF
period.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through late Saturday night for Lee AR-
     Phillips.

MO...None.
MS...Flash Flood Watch through late Saturday night for Coahoma-DeSoto-
     Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica.

     Flash Flood Watch from 7 AM CDT Saturday through Sunday morning
     for Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lafayette-
     Lee MS-Monroe-Pontotoc-Prentiss-Tippah-Tishomingo-Union-
     Yalobusha.

TN...Flash Flood Watch through late Saturday night for Fayette-Shelby.

     Flash Flood Watch from 7 AM CDT Saturday through Sunday morning
     for Chester-Decatur-Hardeman-Hardin-Henderson-Madison-
     McNairy.

&&
Hazardous weather outlook, Oct 9, 3:24 AM CDT, 23 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
324 AM CDT Fri Oct 9 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
324 AM CDT Fri Oct 9 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

For Mississippi River delta southwest of Memphis...Persistent
moderate rainfall from the remnants of Hurricane Delta will
create a chance for flooding after midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Persistent moderate rainfall will continue Saturday and Saturday
night, creating a potential for flooding mainly along and south of
Interstate 40.

There is a chance for short-lived weak tornadoes over north
central and northeast Mississippi from early Saturday morning
through Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:11 PM CDTFlash Flood WarningMEGLafayette, Panola, Yalobusha2 hr
Oct 10, 1:13 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Union2 hr

Nearby

Wind Advisories in Mississippi, 2020Wind Advisories in Arkansas, 2020Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.